Florida, 2016

Tornado and Hail in Florida, February 15, 2016

February 15, 2016 · NWS MOB · 13 events in 3 counties and zones

Severe thunderstorms developed across the Florida Panhandle during the afternoon and evening of February 15th as a strong upper level disturbance moved from the southern Plains to the Tennessee Valley. The severe storms developed along and ahead of the trailing cold front, producing both tornadoes and straight line wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$5.2 million
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Severe thunderstorms developed across the Florida Panhandle during the afternoon and evening of February 15th as a strong upper level disturbance moved from the southern Plains to the Tennessee Valley. The severe storms developed along and ahead of the trailing cold front, producing both tornadoes and straight line wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Feb 15, 12:47 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 15, 12:47 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1247 PM CST MON FEB 15 2016

.DISCUSSION...SEE UPDATED INFORMATION BELOW.

&&

.UPDATE...A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST MS UNTIL 6 PM
CST THIS EVENING. A TORNADO WATCH IS IN EFFECT FOR SOUTHWEST ALABAMA
AND NORTHWEST FLORIDA UNTIL 9 PM CST THIS EVENING. CONDITIONS WILL
REMAIN FAVORABLE FOR DAMAGING WINDS...LARGE HAIL AND TORNADOES
THROUGH EARLY TO MID EVENING. 32/EE

&&

.MARINE...A TORNADO WATCH IS IN EFFECT FOR THE NEAR SHORE WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 20 NM INCLUDING ALL INLAND BAYS
AND SOUNDS THROUGH 9 PM CST.

&&

.AVIATION...
18Z ISSUANCE...MVFR TO IFR CIGS AND VISIBILITIES THROUGH 16.09Z
FOLLOWED BY MVFR TO VFR CONDITIONS THROUGH 16.18Z. LOW CIGS MOSTLY IN
AROUND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THIS
EVENING. SOME STORMS WILL BE SEVERE WITH DAMAGING WINDS...LARGE HAIL
AND TORNADOES. GUSTY SOUTHERLY WINDS POSSIBLY UP TO 35 KNOTS WILL
ALSO BE LIKELY THROUGH THIS EVENING. A TORNADO WATCH IS IN EFFECT
UNTIL 9 PM CST THIS EVENING. A WIND ADVISORY IS IN EFFECT UNTIL 6 PM
CST THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 915 AM CST MON FEB 15 2016/

DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.

UPDATE...DID A QUICK UPDATE TO THE CURRENT ZONE FORECAST MAINLY TO
INCLUDE SEVERE WORDING IN THE PRODUCT FOR THIS AFTERNOON AND THIS
EVENING. MOST LOCATIONS IN THE FORECAST AREA MAY EXPERIENCE SEVERE
WEATHER DURING THE AFTERNOON HOURS THEN SHIFTING MORE TO THE EAST OR
GENERALLY ALONG AND EAST OF THE I-65 CORRIDOR DURING THE EARLY TO
MID EVENING HOURS. LATEST HIGH RES DATA BOTH THE HRRR AND RAP SHOW A
DEVELOPING 50+ KNOT 850 JET OVER WESTERN AND COASTAL SECTIONS OF THE
FORECAST AREA EARLY THIS AFTERNOON...POSSIBLY BECOMING A LITTLE
BETTER ORGANIZED FURTHER EAST OVER CENTRAL AND EASTERN PARTS OF THE
FORECAST AREA DURING THE MID AND LATE AFTERNOON HOURS...CONTINUING
OVER THE EASTERN PARTS THROUGH THE MID EVENING HOURS. LATEST RADAR
LOOPS SHOW A FEW STRONG THUNDERSTORMS OCCURRING WELL SOUTH OF THE
COAST WHERE BETTER LOW LEVEL OR 850 WINDS AND INSTABILITY ARE ALREADY
IN PLACE. MOVEMENT OF THUNDERSTORMS TODAY WILL BE MOSTLY TO THE
NORTHEAST AND EAST THROUGH THIS EVENING. STAY TUNED TO LOCAL MEDIA
OUTLETS OR NOAA WEATHER RADIO FOR POSSIBLE UPDATES THROUGH THE DAY.
32/EE

PREV DISCUSSION... /ISSUED 708 AM CST MON FEB 15 2016/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
18Z ISSUANCE...CIGS WILL LOWER THIS MORNING WITH SHOWERS AND
THUNDERSTORMS BECOMING LIKELY AT ALL TAF SITES. MVFR/IFR CONDITIONS
CAN BE EXPECTED IN AND AROUND SHOWERS AND THUNDERSTORMS THROUGH THIS
EVENING. CONDITIONS IMPROVE LATE THIS EVENING AND OVERNIGHT AS A COLD
FRONT MOVES EAST OF THE AREA. /13

PREV DISCUSSION... /ISSUED 318 AM CST MON FEB 15 2016/

NEAR TERM /NOW THROUGH MONDAY NIGHT/...A STRONG SHORTWAVE WILL
MOVE FROM THE SOUTHERN PLAINS THIS MORNING ACROSS THE TENNESSEE
VALLEY TONIGHT. AN ASSOCIATED SFC LOW IS EXPECTED TO FORM ACROSS THE
ARKLATEX THIS MORNING AND RAPIDLY MOVE NORTHEASTWARD THROUGH THIS
EVENING. A TRAILING COLD FRONT WILL APPROACH THE GULF COAST THIS
AFTERNOON AND MOVE EAST OF THE AREA LATE THIS EVENING. MOISTURE
LEVELS WILL CONTINUE TO INCREASE THROUGH THE DAY WITH PRECIPITABLE
WATER VALUES CLIMBING TO AROUND 1.2 INCHES. HOWEVER...SFC DEWPOINT
VALUES WILL STRUGGLE TO REACH AROUND 60F IN COASTAL AREAS WITH MID
50S INLAND. WHILE THIS WOULD NORMALLY LIMIT INSTABILITY VALUES...COLD
MID LEVEL TEMPS OF -17C TO -20C...WILL HELP COMPENSATE SOMEWHAT DUE
TO THE STEEP LAPSE RATES. AS THE SHORTWAVE NEARS AND MOISTURE LEVELS
INCREASE...EXPECTED SHOWERS AND A FEW THUNDERSTORMS TO INCREASE IN
COVERAGE TO OUR WEST THROUGH THE MORNING AND ACROSS THE CENTRAL GULF
COAST BY MID MORNING. AS INSTABILITY VALUES INCREASE THROUGH THE
AFTERNOON ALONG WITH INCREASING DEEP LAYER SHEAR...A FEW OF THE
STORMS COULD BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE WITH ANY STORMS AHEAD OF THE LINE ALONG WITH AN ISOLATED
TORNADO. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP
ALONG THE FRONT AND MOVE ACROSS LATE THIS AFTERNOON AND EVENING WITH
DAMAGING WINDS BEING THE PRIMARY THREAT.

THE FRONT WILL CLEAR THE AREA BY MIDNIGHT WITH A COOLER AND DRIER
AIRMASS MOVING INTO THE REGION. HIGHS TODAY WILL CLIMB INTO THE
UPPER 60S AND LOW 70S. LOWS TONIGHT WILL FALL INTO THE UPPER 30S AND
LOW 40S INLAND TO UPPER 40S ALONG THE COAST. /13

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...A LONGWAVE TROF
ADVANCES SLOWLY EASTWARD ACROSS THE EASTERN STATES AND INTO THE
WESTERN ATLANTIC THROUGH THE PERIOD. A SURFACE LOW...ASSOCIATED WITH
A STRONG SHORTWAVE EMBEDDED WITHIN THE UPPER TROF...WILL MOVE ACROSS
THE INTERIOR EASTERN STATES TUESDAY INTO TUESDAY NIGHT. A LIGHT
SOUTHWEST FLOW DEVELOPS OVER THE FORECAST AREA ON TUESDAY...WHICH
THEN SWITCHES TO THE NORTHWEST TUESDAY NIGHT AS THE LOW PRESSURE
SYSTEM BRINGS A TRAILING COLD FRONT THROUGH THE AREA.  A LARGE
SURFACE HIGH BUILDS FROM THE PLAINS INTO THE EASTERN STATES THROUGH
THE REMAINDER OF THE PERIOD WITH A LIGHT NORTHERLY FLOW PREVAILING.
HIGHS WILL BE IN THE MID TO UPPER 60S EACH DAY. LOWS EACH NIGHT WILL
RANGE FROM AROUND 40 WELL INLAND TO THE MID 40S NEAR THE COAST. /29

LONG TERM /THURSDAY THROUGH SUNDAY/...UPPER RIDGING OVER THE PLAINS
MOVES ACROSS THE EASTERN STATES THROUGH THURSDAY NIGHT LEAVING A
FAIRLY ZONAL FLOW OVER THE FORECAST AREA THROUGH SUNDAY. A SURFACE
HIGH OVER THE EASTERN STATES MOVES OFF INTO THE WESTERN ATLANTIC AND
LEAVES A SURFACE RIDGE OVER THE NORTHERN GULF. A LIGHT SOUTHERLY FLOW
DEVELOPS ON THURSDAY AND CONTINUES THROUGH SUNDAY WITH A WARMING
TREND THROUGH THE PERIOD. HIGHS ON THURSDAY IN THE UPPER 60S/AROUND
70...THEN LOWER 70S PREVAIL FOR EACH REMAINING DAY. LOWS THURSDAY
NIGHT WILL RANGE FROM THE MID 40S INLAND TO THE LOWER 50S NEAR THE
COAST WITH LOWER/MID 50S EACH REMAINING NIGHT. /29

MARINE...SOUTHERLY FLOW WILL INCREASE ACROSS THE MARINE AREA TODAY
ALONG WITH BUILDING SEAS. A COLD FRONT WILL MOVE EAST ACROSS THE
MARINE AREA LATE THIS EVENING. A MODERATE TO STRONG OFFSHORE FLOW IS
EXPECTED IN THE WAKE OF THE FRONT THROUGH EARLY TUESDAY. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALZ051>060-261>266.

     HIGH RIP CURRENT RISK UNTIL MIDNIGHT CST TONIGHT FOR ALZ265-266.

FL...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR FLZ201>206.

     HIGH RIP CURRENT RISK UNTIL MIDNIGHT CST TONIGHT FOR FLZ202-204-
     206.

MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ067-075-076-078-
     079.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR GMZ670-675.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ631-632-
     650-655.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Feb 15, 5:14 AM CST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
514 AM CST MON FEB 15 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-161115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
514 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE
REGION AHEAD OF AN APPROACHING COLD FRONT TODAY AND TONIGHT. A FEW
SEVERE STORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND
EVENING HOURS. DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS WILL
BE THE PRIMARY SEVERE HAZARDS...THOUGH AN ISOLATED TORNADO WILL ALSO
BE POSSIBLE.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

GMZ630>635-650-655-670-675-161115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
514 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH TONIGHT
AHEAD OF AN APPROACHING COLD FRONT.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING. HIGH WINDS...LOCALLY HIGHER WAVES AND VERY
HEAVY RAIN CAN BE EXPECTED IN THE STRONGEST STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 15, 11:47 AM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1147 AM CST MON FEB 15 2016

ALZ055-056-151830-
MONROE AL-CONECUH AL-
1147 AM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONECUH AND CENTRAL
MONROE COUNTIES UNTIL 1230 PM CST...

AT 1146 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF MEGARGEL...OR 9 MILES SOUTHEAST OF FRISCO CITY...
MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EXCEL AND REPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3126 8728 3126 8742 3127 8744 3159 8736
      3150 8694
TIME...MOT...LOC 1746Z 213DEG 22KT 3132 8733
Local storm report, Feb 15, 1:24 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
124 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     FUNNEL CLOUD     NEW AUGUSTA             31.20N 89.03W
02/15/2016                   PERRY              MS   EMERGENCY MNGR

            EM REPORTED FUNNEL CLOUD NEAR NEW AUGUSTA HWY 29/98
            INTERSECTION.

&&

GENEJ
Local storm report, Feb 15, 1:25 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
125 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     FUNNEL CLOUD     THOMASVILLE             31.91N 87.74W
02/15/2016                   CLARKE             AL   PUBLIC

            EM RELAYED PUBLIC REPORT OF FUNNEL CLOUD AT THOMASVILLE.

&&

GENEJ
Local storm report, Feb 15, 1:27 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
127 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             LATON HILL              31.49N 88.37W
02/15/2016  E1.00 INCH       WASHINGTON         AL   PUBLIC

            MEDIA RELAYED PUBLIC REPORT OF QUARTER SIZE HAIL IN LATON
            HILL.

&&

GENEJ
Local storm report, Feb 15, 1:53 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
153 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             EVERGREEN               31.43N 86.96W
02/15/2016  E0.75 INCH       CONECUH            AL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS DIME SIZE HAIL AT THE 911
            CENTER IN EVERGREEN.

&&

GENEJ
Local storm report, Feb 15, 3:04 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
304 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             5 W I65 AND AL 10       31.82N 86.75W
02/15/2016  E0.75 INCH       BUTLER             AL   EMERGENCY MNGR

            DIME SIZED HAIL REPORTED AT THE INTERSECTION OF
            SHACKLEVILLE RD AND HWY 10.

&&

CL

The radar

The Mobile radar (KMOB), 85 km away, was scanning. The volume nearest the first event began at 21:32 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.

Tornado, Escambia

When
February 15, 3:32 PM CST to 3:50 PM CST
Where
Escambia County, 3.62 mi W of Mc David to 2.74 mi ENE of South Flomaton
Rating
EF3
Path length
12.57 mi
Path width
300 yd
Continued into
Escambia, Al (MOB)
Injuries
3 direct, 0 indirect
Property damage
$5.0 million
Reported by
NWS Storm Survey
Coordinates
30.871, -87.381

This tornado developed from an isolated supercell thunderstorm. The tornado first touched down southwest of Lambert-Ridge Road southeast of McDavid. The tornado gradually increased in strength and width as it continued northeast toward Century. The first EF-2 intensity damage noted was on Holland Drive where a workshop was completely destroyed. The tornado reached its peak intensity (widespread EF-2 damage with isolated EF-3 damage) as it moved into Century. Numerous homes were damaged or destroyed. A couple of homes experienced complete loss of the roof with only the walls of small interior rooms remaining. Extensive tree damage was noted with numerous softwood and hardwood trees either uprooted or snapped. Numerous power poles were also snapped. The tornado continued to track northeast out of Century and moved across the Florida Alabama state line into Escambia County Alabama.

Hail, Santa Rosa

When
February 15, 4:54 PM CST to 4:55 PM CST
Where
Santa Rosa County, 0.69 mi N of New York
Measured
1 in hail
Reported by
Public
Coordinates
30.840, -87.200

Thunderstorm Wind, Escambia

When
February 15, 5:46 PM CST to 5:47 PM CST
Where
Escambia County, 1.19 mi E of Belleview
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
30.470, -87.280

A severe thunderstorm wind gust downed a tree onto a truck at Timberlake Mobile Home Park.

Thunderstorm Wind, Escambia

When
February 15, 5:50 PM CST to 5:51 PM CST
Where
Escambia County, 1.38 mi ENE of Edge
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.530, -87.230

An awning at a truck stop was damaged by severe thunderstorm wind gusts.

Thunderstorm Wind, Escambia

When
February 15, 5:50 PM CST to 5:51 PM CST
Where
Escambia County, 1.38 mi ENE of Edge
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.530, -87.230

An awning at a truck stop was damaged by severe thunderstorm wind gusts.

Thunderstorm Wind, Escambia

When
February 15, 5:53 PM CST to 5:55 PM CST
Where
Escambia County, 1.77 mi E of Ferry Pass
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
30.497, -87.190

A bow echo with winds estimated as high as 80 mph caused considerable damage in the vicinity of 9th Avenue and Creighton Road. The roof partially collapsed at the Walmart. A semi-trailer was overturned in the parking lot and another was pushed into a tree. Significant roof and window damage also occurred at the Eastgate Shopping center. Numerous trees and power lines were also downed by the severe thunderstorm winds.

Thunderstorm Wind, Escambia

When
February 15, 6:02 PM CST
Where
Escambia County, 0.12 mi NNE of (Pns)pensacola Regio
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
30.472, -87.179

Pensacola International Airport measured a wind gust of 60 mph.

Thunderstorm Wind, Santa Rosa

When
February 15, 6:05 PM CST to 6:06 PM CST
Where
Santa Rosa County, 1.19 mi E of Broxson
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
30.380, -87.080

Severe thunderstorm wind gusts around 70 mph resulted in minor roof damage and broken windows at residences along Sea Breeze Lane. Fencing was also blown down.

Thunderstorm Wind, Santa Rosa

When
February 15, 6:08 PM CST to 6:09 PM CST
Where
Santa Rosa County, Broxson
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Fire Department/Rescue
Coordinates
30.380, -87.100

Severe houses in the Santa Rosa Shores suffered roof damage due to severe thunderstorm wind gusts around 70 mph. A boat was also flipped onto a truck.

Thunderstorm Wind, Santa Rosa

When
February 15, 6:17 PM CST to 6:18 PM CST
Where
Santa Rosa County, 0.91 mi NE of Navarre
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
30.410, -86.860

Severe thunderstorm wind gusts near 70 mph produced minor roof damage to residences at James Harvell Road and Highway 87.

Thunderstorm Wind, Santa Rosa

When
February 15, 6:17 PM CST to 6:18 PM CST
Where
Santa Rosa County, 1.5 mi NNE of Navarre
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
30.420, -86.860

Severe thunderstorm winds near 70 mph produced roof damage to residences on Cosica Boulevard.

Thunderstorm Wind, Okaloosa

When
February 15, 6:26 PM CST to 6:27 PM CST
Where
Okaloosa County, 2.48 mi WNW of Seminole
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.510, -86.420

Severe thunderstorm wind gusts between 60 and 70 mph downed two large trees with another tree falling onto a truck.

Thunderstorm Wind, Okaloosa

When
February 15, 6:33 PM CST
Where
Okaloosa County, 0.12 mi ENE of (Vps)eglin Afb
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
30.481, -86.528

Valparaiso (KVPS) measured a wind gust of 60 mph.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2016Every state in 2016This day in weather historyThe tornado archive for Florida, 2016Warnings in Florida, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620077, 621802, 621804, 621805, 621823, 621828, 621842, 621836, 621837, 621838, 621839, 621841, 621843.